Alert archive / Arizona / Winter Storm Warnings in 2018

Winter Storm Warning 1, NWS Tucson, AZ

December 27, 20184 counties in Arizona

NWS Tucson, AZ issued this winter storm warning at Dec 27, 2018, 5:40 PM MST for 4 counties in Arizona. It was in force for 11 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 27, 2018, 5:40 PM MST (00:40 UTC)
Expired
Dec 28, 2018, 5:00 AM MST
In force
11 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Pinal County, AZ

The radar

The Tucson radar (KEMX), 63 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 28, 5:10 AM MSTHEAVY SNOW 03 Nnw Bisbee, AZSR 80 NW OF BISBEE WILL BE CLOSING, DUE TO EXTREMELY ICY CONDITIONS THAT ARE MAKING TRAVEL HAZARDOUS. ESTIMATES BASED ON WEBCAMS OF 1-3 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 0.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2018-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2018-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1476 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

766 
WWUS45 KTWC 280040
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
540 PM MST Thu Dec 27 2018

AZZ514-281400-
/O.UPG.KTWC.WW.Y.0006.181228T0300Z-181228T1500Z/
/O.NEW.KTWC.WS.W.0001.181228T0040Z-181228T1200Z/
Catalina and Rincon Mountains-
Including the cities of Mount Lemmon and Summerhaven
540 PM MST Thu Dec 27 2018

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST FRIDAY...

* WHAT...A band of heavy mountain snow showers that has setup late
  this afternoon across northern Pima county has prompted moving
  up the start time, and upgrading the Winter Weather Advisory to
  a Winter Storm Warning. Plan on difficult travel conditions
  along the Catalina Highway. Total snow accumulations of 4 to 8 
  inches, with localized amounts up to 12 inches, are expected.

* WHERE...Catalina and Rincon Mountains.

* WHEN...Until 5 AM Friday.

* ADDITIONAL DETAILS...Look for significant reductions in  
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible...especially in the
mountains. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

AZZ511-281400-
/O.NEW.KTWC.WS.W.0001.181228T0040Z-181228T1200Z/
/O.EXT.KTWC.WW.Y.0006.181228T1200Z-181229T0000Z/
Galiuro and Pinaleno Mountains-
Including the city of Mount Graham
540 PM MST Thu Dec 27 2018

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST FRIDAY...
...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 5 AM TO 5 PM MST
FRIDAY...

* WHAT...A band of heavy mountain snow showers that has setup late
  this afternoon across southwest Graham county has prompted 
  moving up the start time, and upgrading the Winter Weather 
  Advisory to a Winter Storm Warning until 5 AM MST, with Winter 
  Weather Advisory conditions still expected between 5 AM MST and 
  5 PM MST. Total snow accumulations of 4 to 8 inches, with 
  localized amounts up to 12 inches, are expected. 

* WHERE...Galiuro and Pinaleno Mountains.

* WHEN...For the Winter Storm Warning, until 5 AM Friday. For 
  the Winter Weather Advisory, 5 AM to 5 PM Friday.

* ADDITIONAL DETAILS...Look for significant reductions in
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible...especially in the
mountains. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

A Winter Weather Advisory for blowing snow means that
visibilities will be limited due to strong winds blowing snow
around. Use caution when traveling, especially in open areas. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

AZZ507>509-513-281400-
/O.EXB.KTWC.WW.Y.0006.181228T1200Z-181229T0000Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista and Bisbee
540 PM MST Thu Dec 27 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST
FRIDAY ABOVE 4500 FEET...

* WHAT...Snow expected. Plan on slippery road conditions Friday
  morning. Total snow accumulations of 1 to 3 inches, localized
  amounts to 5 inches are expected above 4500 feet. 

* WHERE...Upper San Pedro River Valley, Eastern Cochise County
  above 4500 feet, Upper Gila River Valley and Dragoon and Mule 
  and Huachuca and Santa Rita Mountains.

* WHEN...5 AM to 5 PM Friday.

* ADDITIONAL DETAILS...Look for significant reductions in
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for blowing snow means that
visibilities will be limited due to strong winds blowing snow
around. Use caution when traveling, especially in open areas. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

AZZ510-281400-
/O.EXT.KTWC.WW.Y.0006.181228T0040Z-181229T0000Z/
White Mountains of Graham and Greenlee Counties-
Including the city of Hannagan Meadow
540 PM MST Thu Dec 27 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 PM MST FRIDAY...

* WHAT...Snow expected. Plan on difficult travel conditions. 
  Total snow accumulations of 4 to 7 inches, with localized 
  amounts up to 11 inches, are expected.

* WHERE...White Mountains of Graham and Greenlee Counties.

* WHEN...Until 5 PM Friday.

* ADDITIONAL DETAILS...Look for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow are likely
which will cause travel difficulties. Be prepared for slippery
roads and limited visibilities...and use caution while driving. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

AZZ512-281400-
/O.EXT.KTWC.WW.Y.0006.181228T1200Z-181229T0000Z/
Chiricahua Mountains-
Including the city of Chiricahua NM
540 PM MST Thu Dec 27 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 5 AM TO 5 PM MST
FRIDAY...

* WHAT...Snow expected. Plan on slippery road conditions. Total
  snow accumulations of 2 to 4 inches, localized amounts to 7 
  inches above 7000 feet, are expected.

* WHERE...Chiricahua Mountains.

* WHEN...5 AM to 5 PM Friday.

* ADDITIONAL DETAILS...Look for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow are likely
which will cause travel difficulties. Be prepared for slippery
roads and limited visibilities...and use caution while driving. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
744 
WWUS45 KTWC 280642
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
1142 PM MST Thu Dec 27 2018

AZZ511-281445-
/O.CON.KTWC.WS.W.0001.000000T0000Z-181228T1200Z/
/O.CON.KTWC.WW.Y.0006.181228T1200Z-181229T0000Z/
Galiuro and Pinaleno Mountains-
Including the city of Mount Graham
1142 PM MST Thu Dec 27 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM
MST FRIDAY...

* WHAT...A band of heavy snow will continue over the Galiuro and
  Pinaleno mountains through 5 am with a total of 5 to 10 inches
  of snow expected and localized amounts greater than 12 inches.
  Lighter snow showers will continue through Friday afternoon. 

* WHERE...Galiuro and Pinaleno Mountains.

* WHEN...For the Winter Storm Warning, until 5 AM Friday. For 
  the Winter Weather Advisory, 5 AM to 5 PM Friday.

* ADDITIONAL DETAILS...Look for significant reductions in
  visibility at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible...especially in the
mountains. 

A Winter Weather Advisory for blowing snow means that
visibilities will be limited due to strong winds blowing snow
around. Use caution when traveling, especially in open areas. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

AZZ514-281200-
/O.CON.KTWC.WS.W.0001.000000T0000Z-181228T1200Z/
Catalina and Rincon Mountains-
Including the cities of Mount Lemmon and Summerhaven
1142 PM MST Thu Dec 27 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...

* WHAT...Steady heavy snow has tapered off a bit but accumulating
  snow will continue off and on through much of the night. Plan 
  on difficult travel conditions. Additional snow accumulations of
  2 to 5 inches are expected.

* WHERE...Catalina and Rincon Mountains.

* WHEN...Until 5 AM Friday.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible...especially in the
mountains. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

AZZ504-281445-
/O.EXA.KTWC.WW.Y.0006.000000T0000Z-181229T0000Z/
Tucson Metro Area-
1142 PM MST Thu Dec 27 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST FRIDAY...

* WHAT...Periods of light snow are expected, mainly tonight, near
  and above the 3,500 foot elevation. Snow accumulations of one to
  three inches mainly on grassy areas are expected. 

* WHERE....East of Tucson including areas around Vail and Corona
  De Tucson and possibly to Rita Ranch. 

* WHEN...Until 5 PM Friday.

* ADDITIONAL DETAILS...As temperatures cool closer to freezing
  later tonight into Friday morning slick roads are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for blowing snow means that
visibilities will be limited due to strong winds blowing snow
around. Use caution when traveling, especially in open areas. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

AZZ507>509-512-513-281445-
/O.EXT.KTWC.WW.Y.0006.181228T0642Z-181229T0000Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Willcox, Douglas, 
Clifton, Chiricahua NM, Bisbee, Canelo Hills, and Madera Canyon
1142 PM MST Thu Dec 27 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 PM MST FRIDAY...

* WHAT...Snow is occurring across the area with accumulations
  already taking place. Road temperatures along Interstate 10 are
  near the freezing point east of Benson with slushy and icy areas 
  possible. Plan on slippery road conditions. Additional snow 
  accumulations of up to three inches over the valleys with 
  localized amounts up to 5 inches, are expected.

* WHERE...Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet, Upper Gila River Valley, Chiricahua Mountains 
  and Dragoon and Mule and Huachuca and Santa Rita Mountains.

* WHEN...Until 5 PM Friday.

* ADDITIONAL DETAILS...Look for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow are likely
which will cause travel difficulties. Be prepared for slippery
roads and limited visibilities...and use caution while driving. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

AZZ510-281445-
/O.CON.KTWC.WW.Y.0006.000000T0000Z-181229T0000Z/
White Mountains of Graham and Greenlee Counties-
Including the city of Hannagan Meadow
1142 PM MST Thu Dec 27 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
FRIDAY...

* WHAT...Snow is occurring. Plan on slippery road conditions.
  Additional snow accumulations of 4 to 7 inches, with localized
  amounts up to 11 inches, are expected.

* WHERE...White Mountains of Graham and Greenlee Counties.

* WHEN...Until 5 PM Friday.

* ADDITIONAL DETAILS...Look for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow are likely
which will cause travel difficulties. Be prepared for slippery
roads and limited visibilities...and use caution while driving. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
696 
WWUS45 KTWC 281037
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
337 AM MST Fri Dec 28 2018

AZZ511-281200-
/O.CAN.KTWC.WW.Y.0006.181228T1200Z-181229T0000Z/
/O.CON.KTWC.WS.W.0001.000000T0000Z-181228T1200Z/
Galiuro and Pinaleno Mountains-
Including the city of Mount Graham
337 AM MST Fri Dec 28 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY
THIS MORNING...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Periods of accumulating snow will continue through 5 am
  then taper of to lighter scattered snow showers through the rest
  of the morning. An additional 1 to 3 inches if snow is 
  expected. 

* WHERE...Galiuro and Pinaleno Mountains.

* WHEN...Until 5 AM today.

* ADDITIONAL DETAILS...Look for significant reductions in
  visibility at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible...especially in the
mountains. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

AZZ504-281145-
/O.CAN.KTWC.WW.Y.0006.000000T0000Z-181229T0000Z/
Tucson Metro Area-
337 AM MST Fri Dec 28 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Accumulating snows in the far eastern Tucson metro area ended
overnight. For the remainder of the morning only a few showers, 
snow showers above 3,500 ft are expected with no additional 
accumulation. 

$$

AZZ514-281200-
/O.CON.KTWC.WS.W.0001.000000T0000Z-181228T1200Z/
Catalina and Rincon Mountains-
Including the cities of Mount Lemmon and Summerhaven
337 AM MST Fri Dec 28 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY
THIS MORNING...

* WHAT...Periods of heavy snow will continue through 5 am then
  taper off to occasional flurries through the morning hours. An
  additional 1 to 3 inches is expected. 

* WHERE...Catalina and Rincon Mountains.

* WHEN...Until 5 AM today.

* ADDITIONAL DETAILS...Look for significant reductions in
  visibility at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible...especially in the
mountains. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

AZZ507>510-512-513-281845-
/O.CON.KTWC.WW.Y.0006.000000T0000Z-181229T0000Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Willcox, Douglas, 
Hannagan Meadow, Chiricahua NM, and Bisbee
337 AM MST Fri Dec 28 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Areas of snow continue to occur with temperatures
  hovering near freezing this morning. Plan on slippery road
  conditions. Additional snow accumulations of up to 2 inches are
  expected. The threat of snow will taper off from west to east. 

* WHERE...Portions of Southeast Arizona.

* WHEN...Until 5 PM today.

* ADDITIONAL DETAILS...Look for reduced visibilities at times. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow are likely
which will cause travel difficulties. Be prepared for slippery
roads and limited visibilities...and use caution while driving. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Cerniglia
Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
675 
WWUS45 KTWC 281205
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
505 AM MST Fri Dec 28 2018

AZZ511-514-281315-
/O.EXP.KTWC.WS.W.0001.000000T0000Z-181228T1200Z/
Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains-
Including the cities of Mount Graham, Mount Lemmon, 
and Summerhaven
505 AM MST Fri Dec 28 2018

...WINTER STORM WARNING HAS EXPIRED...

The band of snow over the mountains has diminished and pushed off
to the southeast bringing an end to the heavy snowfall for this
storm. Only scattered light scattered snow showers are expected
through the remainder of the morning with little additional
accumulation, therefore the warning for the mountains was allowed
to expire.


$$

AZZ507>510-512-513-282015-
/O.CON.KTWC.WW.Y.0006.000000T0000Z-181229T0000Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Willcox, Douglas, 
Hannagan Meadow, Chiricahua NM, and Bisbee
505 AM MST Fri Dec 28 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Areas of snow continue to occur with temperatures
  hovering near freezing at many locations early this morning. 
  Plan on slippery road conditions. Additional snow accumulations 
  of up to 2 inches are expected. The threat of snow will taper 
  off from west to east through the day. 

* WHERE...Portions of Southeast Arizona.

* WHEN...Until 5 PM today.

* ADDITIONAL DETAILS...Look for reduced visibilities at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow are likely
which will cause travel difficulties. Be prepared for slippery
roads and limited visibilities...and use caution while driving. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Cerniglia
Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this winter storm warning went out at Dec 27, 2:26 PM MST, 3 hours 14 minutes earlier.

Area forecast discussion, Dec 27, 2:26 PM MST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
226 PM MST Thu Dec 27 2018

.SYNOPSIS...Widespread valley rain and mountain snow showers tonight
as a low pressure system moves into northern Arizona. Valley rain
and mountain snow to continue Friday especially east of Tucson, then
precipitation ending Friday night. Expect freezing temperatures or a
hard freeze across the lower deserts Friday night and Saturday
night. Dry conditions will then prevail across much of the area
Saturday into the middle of next week.

&&

.DISCUSSION...The next storm system remained on track as it
continued to drop southward into northern Arizona this afternoon.
Scattered showers were already developing along the Rim and just
north of Phoenix this afternoon. As the system tracks farther south,
showers will form across the area this evening with the bulk of the
precipitation occurring tonight and early Friday. A Winter Weather
Advisory for above 5000 feet will remain in effect for later this
evening through Friday as another round of accumulating snow can be
anticipated in the mountains. The system will also usher in a much
colder air mass which will linger for several days. Most of the
heavy snowfall will be in the mountains, but if the timing of
showers lines up just right with the coldest temperatures snow may
accumulate at elevations as low as 3500 to 4000 feet. Otherwise,
just expecting a dusting of snow in the valleys of Cochise county.
The system will be slow to exit the area with the coldest air
spreading in during the day on Friday. This will set the stage for
the coldest nights of the season so far starting Friday night. Thus,
Freeze and Hard Freeze Warnings have been posted for the lower
desert valleys from around Tucson to Ajo and Casa Grande Friday and
Saturday nights. Once the system exits the area by Sunday, mainly
dry conditions can be anticipate with below normal daytime
temperatures.

&&

.AVIATION...Valid through 29/00Z.
Isolated -SHRA developing west to north of KTUS late this afternoon,
then scattered to numerous valley -SHRA and mountain
-SHSN tonight. Precip ending vicinity KTUS westward around 28/14Z,
but continuing Friday morning and afternoon east of KTUS. MVFR
conditions to occur tonight and tomorrow morning especially across
higher terrain. Skies will gradually clear from west to east
starting Friday afternoon. Surface wind this afternoon through
Friday afternoon mainly swly 8-18 kts with occasional gusts near 25
kts. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Isolated showers developing west to north
of Tucson this afternoon followed by widespread valley rain and
mountain snow tonight. Mainly dry conditions Tucson vicinity
westward Friday, but scattered showers to prevail east of Tucson. A
slight chance of rain and snow showers continues east of Tucson
Friday night. Saturday there is a slight chance for rain/snow
showers in southeast Cochise County, then dry Sunday, and a slight
chance rain/snow mainly in the White Mountains Monday. After Monday
expect dry conditions. Occasionally gusty southwest to northwest
winds will prevail this afternoon into Friday. Otherwise, 20-foot
winds will be under 15 mph.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 8 PM this evening to 5 PM MST Friday
for AZZ510.

Winter Weather Advisory from 8 PM this evening to 8 AM MST Friday
for AZZ511-514.

Winter Weather Advisory from 8 AM to 5 PM MST Friday for AZZ512.

Freeze Warning from late Friday night through Saturday morning for
AZZ501-502-504-505.

Freeze Warning from late Saturday night through Sunday morning for
AZZ501-502-504-505.

Hard Freeze Warning from late Friday night through Saturday morning
for AZZ506.

Hard Freeze Warning from late Saturday night through Sunday morning
for AZZ506.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Winter Storm Warnings in Arizona, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.